Are finasteride-related penile curvature/Peyronie’s disease Adverse Event Reports worthy of further clinical investigation? Disproportionality analysis based on both the Food and Drug Administration (FDA) and the European Medicines Agency (EMA) pharmacovigilance databases.
|アブストラクト||A limited number of studies have described patients on finasteride showing findings which were consistent with Peyronie's disease (PD). We aimed to detect a pharmacovigilance signal of possible association between finasteride and PD-related clinical features. The Food and Drug Administration (FDA) Adverse Event Reporting System (FAERS) database was queried to identify the ten drugs which were associated the most with the adverse drug reactions (ADRs) recorded as "penile curvature" and/or "Peyronie's disease". A similar analysis, including the same drugs, was carried out for the EMA (European Medicines Agency) EudraVigilance (EV) database. Descriptive data have been analyzed, and Proportional Reporting Ratios (PRRs) have been computed against the other nine drugs of the database. Overall, 860 reports of "penile curvature" and/or "Peyronie's disease", were identified in the FAERS database, 214 of which (24.9%) were associated with finasteride. Most reports (56.9%) were submitted by healthcare professionals. Where a treatment-indication was stated, the vast majority of reports (176/210; 83.8%) were associated with androgenetic alopecia. The outcome of most ADRs was "serious" (82.2%), with 96 ADRs resulting in levels of permanent disability. For 97/214 individual cases, penile curvature/PD reports were not part of a syndromic cluster suggestive of post-finasteride syndrome (PFS). The PRR resulted 6.6 (95% CI: 5.6-7.8) and 11.8 (95% CI: 9.08-15.33), respectively, in the FAERS and in the EV databases. Notwithstanding the related limitations and biasing factors of pharmacovigilance studies based on spontaneous reporting, the PRR values here identified should be interpreted as strong signals of disproportionality. These findings, per se, are however not useful to confirm any causal association. Clinical studies are needed to investigate on the possible role for finasteride in causing PD-related clinical features, an hypothesis which remains highly speculative due to the very questionable quality of present data.|
|ジャーナル名||International journal of impotence research|
|投稿者||Schifano, Nicolo; Capogrosso, Paolo; Boeri, Luca; Fallara, Giuseppe; Chiappini, Stefania; Rewhorn, Matthew; Cakir, Omer Onur; Harvey, Hannah; Castiglione, Fabio; Alnajjar, Hussain M; Muneer, Asif; Deho', Federico; Schifano, Fabrizio; Montorsi, Francesco; Salonia, Andrea|
|組織名||Universita Vita-Salute San Raffaele, Milan, Italy.;Division of Experimental Oncology/Unit of Urology, URI, IRCCS Ospedale San;Raffaele, Milan, Italy.;ASST Sette Laghi-Circolo e Fondazione Macchi Hospital, Varese, Italy.;Department of Urology, IRCCS Foundation Ca' Granda Ospedale Maggiore Policlinico,;University of Milan, Milan, Italy.;Psychopharmacology, Drug Misuse, and Novel Psychoactive Substances Research Unit,;School of Life and Medical Sciences, University of Hertfordshire, Hatfield,;Herts, UK.;Institute of Andrology, Department of Urology, University College London;Hospitals NHS Trust, London, UK.;Division of Surgery and Interventional Science, UCL, London, UK.;King's College Hospital NHS Foundation Trust, London, UK.;Universita Vita-Salute San Raffaele, Milan, Italy. firstname.lastname@example.org.;Raffaele, Milan, Italy. email@example.com.|